Open Access
1995 The Bredon-Löffler conjecture
Robert Bruner, John Greenlees
Experiment. Math. 4(4): 289-297 (1995).


We give a brief exposition of results of Bredon and others on passage to fixed points from stable $C_2$ equivariant homotopy (where $C_2$ is the group of order two) and its relation to Mahowald's root invariant. In particular we give Bredon's easy equivariant proof that the root invariant doubles the stem; the conjecture of the title is equivalent to the Mahowald--Ravenel conjecture that the root invariant never more than triples the stem. Our main result is to verify by computation that the algebraic analogue of this holds in an extensive range: this improves on results of [Mahowald and Shick 1983].


Download Citation

Robert Bruner. John Greenlees. "The Bredon-Löffler conjecture." Experiment. Math. 4 (4) 289 - 297, 1995.


Published: 1995
First available in Project Euclid: 14 March 2003

zbMATH: 0858.55012
MathSciNet: MR1387694

Primary: 55Q45
Secondary: 55Q10 , 55Q91 , 55S10 , 55T15

Rights: Copyright © 1995 A K Peters, Ltd.

Vol.4 • No. 4 • 1995
Back to Top